Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Need to purchase petheddinde for oesophagus spasms. On durogesic patches. Doctor not allowing to do so? Suggestions

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
IO need to purchase petheddinde for oesophagus spasms but thd doctor will not allow me to have same I am on durogesic patches 256 mg but this is userless to me for breakthrough [pzasin. What do you suggdest I do othder than to purchased pon the bnlackmarket
Posted Wed, 26 Jun 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 3 hours later
Hi, thanks for using healthcare magic

I am sorry that you are in discomfort. Unfortunately the options may be limited.

Durogesic is fentanyl which is a strong opioid, one of the strongest. It is normally given for moderate to severe pain like you are experiencing. Because the onset of this patch can be 8 to 12 hours , it is normally given with medication for break through pain, like you are asking for.

One of the most commonly used medication for break through pain is morphine. This may be preferable over the pethidine. Pethidine is not as strong, does not last as long and is associated with more side effects.

Also because its starts to work a little faster ,it is associated with more dependence.

You can speak to doctor regarding how long it takes for the patches to kick in and the need for break through medication. Ask about morphine.
If he or she is unwilling ask for a referral to a pain specialist who may be more comfortable prescribing these medications.

I hope this helps.Feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor